Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Depression causing fatigue and weakness - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Depression
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3157 Questions
User :   I am a known mild depression patient and on paroxetine, My depression is better but still I feel very weak and fatigues, also have frequent headaches almost everyday and most of time traditional painkillers dont help, only injection diclofenac helps. pain is dull and annoying no other symptoms pain starts with mild triggers like sun, sweat, minor stress even air and rain water can start it
Doctor :   Hi
Doctor :   let me read ur query
Doctor :   may i know your age and how long have u has such issues ?
User :   I am known mild depression patient and on paroxetine My depression is better but still I feel weak and fatigue, also have frequent headaches almost every day and most of time traditional painkillers dont help.only injection diclofenac helps, pain is dull and annoying no other symptoms pain starts with mild triggers like sun sweat minor stress even air and rainwater can start it
Doctor :   may i know your age and how long have u has such issues ?
User :   I am male 46 yrs old and this problem is more than 10 yrs
Doctor :   may i know wher u reside ?
User :   I am in west africa Ghana, I frequently treat malaria but blood report does not show malaria
Doctor :   when was the last time your medications were changed or seen by your doctor ?
User :   about 6 months back
Doctor :   have you checked your blood for anemiaa , hypothyroidism, etc ?
User :   I have not checked hypothyroidism, but have no anemia
User :   My Hb is usualy 14 or 15
Doctor :   ok
Doctor :   in that case, you should get your blood tested for TSH
Doctor :   T3 and T4 levels
User :   ok
Doctor :   this will help to rule out low thyroid functioning , that can cause similar symptoms
User :   I am physician myself
Doctor :   Oh thats good
User :   but tired of it
Doctor :   tired of what ?
User :   affects my job performance
User :   looks nothing helping me
User :   I have cleared usmle step1
Doctor :   ok
User :   preparing step2 effects study also
User :   my wife complains I am too thoughtful always in passive mood
Doctor :   do u self administer the doses of paroxetine or in consultation with a psychiatrist ?
User :   I have psychiatrist at a psychiatric hospital and a psychologist theyboth help
Doctor :   ok
User :   I was having ED but ok with paroxetine
Doctor :   have you tried treatment for migraine for your headaches ?
User :   Not realy, never thought it is migraine,
User :   also sometimes had typical cluster headaches
Doctor :   since the headahce is triggered by external factors, this could be presentation of migraine
User :   I have allergic rhinitis and use flixonase nasal spray once aday
User :   ok
Doctor :   that is fine and flonase, does not cause headache
User :   ok
Doctor :   your symptoms of depression could be due to stress and anxiety about the USMLE exams as well
User :   I have some vague symptoms too like fatigue in mornings
Doctor :   do u get adequate sleep every night ?
User :   I helped myself with mild exercise, I keep small dumbells in office but I cannot do more tha 2 days, because 3rd day fell even weaker than before
Doctor :   The issue is always there, with exercises
User :   yes I sleep alright, but if I discontinue antidepressents I get sleep problems
Doctor :   the more u have breaks, the more it becomes difficult to restart them
Doctor :   i mean the exercises
User :   so what you suggest about exercise, I afraid I will get dizzi if I exercise day 3
Doctor :   do not quit exercises
User :   ok
Doctor :   just lower the intensity
Doctor :   and the duration of work out
User :   Oh I just pick dumbells 20 to 50 times to start but still feel weak 2nd day
Doctor :   sometimes over doing will also hurt
Doctor :   to start with, trying to do at a lwer pace will help to prevent muscle strain and injuries
Doctor :   *** lower pace
User :   I started walking after meals it helped few days but again headache returns
Doctor :   and once you pick up, then you can start working out
Doctor :   well
User :   ok
Doctor :   but the presence of associated conditions like thyroid issues can increase such symptoms of fatigue, muscle and body pain etc
User :   ok I will check Thyroid functions, although dont have body weight changes
Doctor :   so rule out hypothyroidism, migraine and take required medications to help your symptoms
User :   If Thyroid OK what medicine u recommend for migraine
Doctor :   combination of acetaminophen and domperidone will help the symptoms
User :   ok
Doctor :   if not, medications like sumatriptan are also helpful
User :   How can I consult again the same Dr I mean you if I want?
Doctor :   You can ask for Dr Anvekar ,
User :   OK
Doctor :   But i will be available at the same time, as today
User :   Do you think I should take migraine medicine for unlimited time everyday
Doctor :   no
Doctor :   you need to take 2-3 times maximum
User :   what regimen you suggest?
User :   you mean 2-3 times per day
Doctor :   yes
User :   For how long?
Doctor :   when u have symptoms
User :   just for that day?
Doctor :   no need to take them, when u dont have symptoms of migraine
User :   ok
User :   will you suggest prophylaxis for migraine? I dont want to loose time
Doctor :   only in case, the symptoms are excessive and not controlled by the medications i mentioned
User :   As I told I have almost everyday headache and I'll wait everyday to start and medicine will take time to show effect
Doctor :   in that case, you can take propranolol, for prophylaxis
User :   sorry I have so many problems, I did that in past and looke I became even more weaker and probably more depressed
Doctor :   the best way to control your depression is via self stimulation and meditation
User :   I did that years ago thinking I had anxiety
User :   I pray every day in evening
Doctor :   depression if severe and if not controlled well, then you can take medications like escitalopram
User :   how exactly can I self stimulate?
Doctor :   they are very good and help most symptoms
Doctor :   of depression
Doctor :   avoiding situations that cause depression, spending time with friends and family (not sitting alone ) etc
User :   Let me tell 2nd antidepressent I was prescribed was escitalopam, but was almost same effect as escetalopam
Doctor :   ok
User :   I dont think I am alone longer times, most of time have patients friend or family around
Doctor :   You mean to say, it did not work for you ?
User :   It helps my ED problem takes care of sleep problem but weakness fatigue tired and headaches still the problems
Doctor :   in that case , your fatigue and headache
Doctor :   are not due to depression at all
User :   I am happy to hear
Doctor :   they could be due to other conditions that , i already mentioned
User :   I understand
Doctor :   hypothyrodism, migraine, or a rhinitis or sinus infection
Doctor :   get evaluated and rule the above conditions out
User :   OK
Doctor :   i hope your questions have been answered
User :   can I save this chat somewhere?
Doctor :   yes
Doctor :   this chat is saved in your profile
User :   ok
Doctor :   or else you can copy paste the entire chat , in a microsoft document
User :   ok
User :   Thanx a lot I am impressed by your advise, I will do accordingly
Doctor :   you are most welcome
User :   Thanx
Doctor :   hope you get well soon
User :   Keep it up u r doing great job
User :   goodbye
Doctor :   thanks and bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor